Popular asthma medication recalled

By: Allison Kropff Email
By: Allison Kropff Email

KNOXVILLE, Tenn. (WVLT) - A major recall of a medication that helps asthma sufferers breathe.

The voluntary nationwide recall of certain lots of Albuterol has local doctors concerned. If the incorrect dose is taken, it could lead to headaches, seizures or even death.

Since we're in the allergy belt, this is a commonly used device here in East Tennessee. This nebulizer unit helps open the airways of asthma sufferers.

"A person who has long term, or severe asthma from pediatric to elderly, are very likely to be using this if they have asthma or certain lung conditions where they have a reactive airway," says Dr. Jay Hammett with East Towne Urgent Care.

If you use this machine, you need to check the medication you're prescribed.

Ritedose is voluntarily recalling certain lot numbers of Albuterol.

"They were mislabeled with the improper dose. They actually are labeled as a pediatric dose but are in fact an adult dose," says Dr. Hammett.

Giving a child an adult dose could be dangerous. Dr. Hammett says it has 5 times the strength of a child's usual dose.

"If you gave a one year old or a two year old a breathing treatment with an adult dose, it could certainly cause cardiac problems."

Dr. Hammett recommends you check your solution dose, verify the manufacturing name and the lot numbers.

"If it is that, take it back to the pharmacy do not use it. If you have been using it and you're noticing problems, contact your physician immediately."

We have the complete list of lot numbers of the recalled products at the link below.


You must be logged in to post comments.

Username:
Password (case sensitive):
Remember Me:

Read Comments

Join the Conversation!

While WVLT allows comments on articles, we ask that you respect the online community. Comments may be removed at any time for violations including:

  • Obscenity, profanity, vulgarity, racism, violent descriptions, name-calling or personal attacks.
  • Abuse of multiple accounts.
  • Off-topic comments.

Comments may be checked for inappropriate content or rule violation, but the station is under no legal obligation to monitor or remove comments. If you believe a comment violates the above rules, please use the Flagging Tool to alert a Moderator. 
Flagging does not guarantee removal.

  • by chastity Location: jacksboro on Jan 5, 2011 at 03:08 PM
    i wont to know the lot number plz i cant find i
  • by Betty Location: Knoxville on Jan 5, 2011 at 11:48 AM
    I cannot believe yet another medicine is on the market that can endanger people's lives and may have already damaged, killed someone. DO THEY NOT HAVE A QUALITY CONTROL THAT CHECKS THESE MEDICINES "BEFORE" THEY HIT THE MARKET. This effects people's lives. The government is always sticking their nose in cutting Social Security, raising taxes, why do they not take a more active part in holding the ones responsible for these medicines being safe for consumption. This blows my mind. HOW ARE YOU SUPPOSE TO BE SURE THAT THE MEDICINE YOUR DOCTOR PERSCRIBES IS SAFE? It is too late to recall when someone has died because of the neglect of such stupid people. They should be proscuted to the fullest extent of the law. If someone dies from their mistakes, are they not also murderers?

WVLT VOLUNTEER TV

6450 Papermill Drive Knoxville, TN 37919 Phone - (865) 450-8888; Fax - (865) 450-8869
Copyright © 2015 WVLT-TV Inc. - Designed by Gray Digital Media - Powered by Clickability 112885039 - local8now.com/a?a=112885039
Gray Television, Inc.